Hi, I posted three months ago about having symptoms of anxiety and depression (excessive sweating, loss of appetite, diarrhoea, weight loss, bad dreams, restlessness at night) that I thought might be linked to Atorvastatin. I had been switched from Simvastatin (which I don't think caused any side effects) to Atorvastatin at the end of 2017. When the symptoms started a couple of months later, I thought I was overmedicated with Levothyroxine and tinkered about with that for about a year to no avail (private blood checks showed a variation in my thyroid hormone levels [depending on my dose which I was tinkering with also] with no variation in my symptoms), so I turned my attention to the Atorvastatin. I've been off it now for around three months, and the symptoms have more-or-less completely resolved, although only within the past two weeks. My GP wants me to go back on Simvastatin, which I was on before Atorvastatin, but my cholesterol wasn't fully controlled, hence the move to Atorvastatin.
The symptoms on Atorvastatin were so ghastly that I'm worried that I don't tolerate the Simvastatin if I go back on it. I was OK on it before, but I'm worried that my body will recognise another statin and go back into panic mode.
Has anyone else had any similar experience? I gather that psychiatric symptoms are rare as a side effect to statins, although not unheard of according to my GP.
Would be interested to hear from anyone who has any thoughts on the matter.